Louisiana, 2002

Damaging Wind in Louisiana, November 11, 2002

November 11, 2002 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 11, 2:50 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Nov 11, 2:50 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
250 PM CST MON NOV 11 2002

MAIN FORECAST CHALLENGE FOR THIS PACKAGE IS PRECIPITATION THROUGH
TONIGHT. FAIRLY INTENSE CONVECTION HAS DEVELOPED THIS AFTERNOON IN
AN AREA OF LOW LEVEL CONVERGENCE ACROSS COASTAL AREAS OF SOUTHEAST
LOUISIANA AND MISSISSIPPI AND THE ADJACENT COASTAL WATERS. THIS AREA
IS ALONG AND TO THE SOUTH OF A NEARLY STATIONARY SHALLOW FRONTAL
BOUNDARY EXTENDING ACROSS THE FORECAST AREA. THE CONVECTION THIS
AFTERNOON HAS INTENSIFIED AS THE LOW LEVEL FLOW HAS INCREASED IN
RESPONSE TO AN APPROACHING UPPER JET ROUNDING THE BASE OF A
SHARPENING MID/UPPER LEVEL TROUGH APPROACHING THE LOWER MISSISSIPPI
VALLEY AND CENTRAL GULF COAST REGION. WE EXPECT THE PRECIPITATION
WILL CONTINUE TO INCREASE IN COVERAGE INTO THE EVENING HOURS ACROSS
THE FORECAST AREA AS BOTH FORCING AND UPPER LEVEL DIVERGENCE
INCREASES. IN ADDITION...A WEAK WAVE MAY MOVE EAST ALONG THE FRONT
THIS EVENING AND TONIGHT TO HELP ENHANCE THE PRECIPITATION. LIX
RADAR HAS INDICATED ROTATION IN A NUMBER OF THE CELLS ACROSS THE
COASTAL WATERS THIS AFTERNOON AND ALTHOUGH DIRECTIONAL SHEAR IS
LIMITED SUFFICIENT LOW LEVEL SPEED SHEAR EXISTS FOR ROTATING STORMS.
IF A WAVE DOES INDEED MOVE ALONG THE FRONT...LOW LEVEL DIRECTION
SHEAR MAY INCREASE SOMEWHAT INTO THE EVENING HOURS. THE BEST CHANCE
FOR ANY SEVERE WEATHER WILL LIKELY REMAIN NEAR THE COAST WITH ONLY
ELEVATED CONVECTION EXPECTED FURTHER INLAND. FRONTAL BOUNDARY SHOULD
BEGIN PUSHING SOUTH INTO THE COASTAL WATERS LATE TONIGHT WITH SOME
OVERRUNNING LIGHT RAIN PERSISTING INTO THE MORNING HOURS. CLOUDINESS
WILL BEGIN TO DIMINISH BY LATE IN THE DAY AS THE MID LEVEL TROUGH
MAKES ITS WAY EAST ACROSS THE AREA.

REMAINDER OF THE FORECAST PERIOD LOOKS DRY AS MUCH DRIER AIR
ADVECTS INTO THE AREA THROUGH THE MIDDLE OF THE WEEK AS NORTHWEST
FLOW ALOFT PREVAILS. A SMALL CHANCE OF SHOWERS WILL BE MENTIONED IN
THE FORECAST FOR FRIDAY NIGHT AND EARLY SATURDAY AS ANOTHER UPPER
TROUGH APPROACHES AND AN ASSOCIATED COLD FRONT MOVES SOUTH ACROSS
THE AREA. DRY WEATHER WILL RETURN FOR THE END OF THE WEEKEND AND THE
BEGINNING OF THE NEXT WORK WEEK.

PRELIMINARY NUMBER FOLLOW...

MCB 52/62/39/63 7200      BTR 55/64/42/64 8200
MSY 59/66/49/65 9400      GPT 57/65/44/64 9400

.NEW...SMALL CRAFT ADVISORY PQL TO ATCHAFALAYA RIVER INCLUDING
       LAKES PONTCHARTRAIN AND MAUREPAS
LA...NONE.
MS...NONE.

11
Hazardous weather outlook, Nov 11, 11:00 AM CST, 7 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST MON NOV 11 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS ALL OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI ALTHOUGH
THEY WILL BE MOST NUMEROUS ACROSS COASTAL AREAS. THE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...BRIEF HEAVY
RAINFALL AND OCCASIONAL LIGHTNING. SEVERE THUNDERSTORM DEVELOPMENT
IS NOT EXPECTED THROUGH TONIGHT.

FLOODING...
THE LOWER PEARL RIVER BASIN REMAINS IN FLOOD. THE BOGUE FALAYA RIVER
AT BOSTON STREET IN COVINGTON IS FORECAST TO GO ABOVE FLOOD STAGE
THIS EVENING AND THE WOLF RIVER NEAR GULFPORT IS FORECAST TO GO
ABOVE FLOOD STAGE TUESDAY. REFER TO THE LATEST RIVER FLOOD
STATEMENTS FOR MORE DETAILS.

MARINE...
MODERATE TO STRONG NORTH WINDS WILL DEVELOP LATE TONIGHT ACROSS THE
COASTAL WATERS IN THE WAKE OF A COLD FRONT. A SMALL CRAFT ADVISORY
MAY BE REQUIRED LATE TONIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION IS NOT REQUIRED.

.TUESDAY THROUGH SUNDAY...
STRONG NORTH WINDS ARE EXPECTED TO CONTINUE TUESDAY OVER THE COASTAL
WATERS AND SLOWLY DIMINISH WEDNESDAY. THUNDERSTORM DEVELOPMENT IS
NOT EXPECTED THROUGH SUNDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Tammany

When
November 11, 6:00 PM CST
Where
St. Tammany County, Bush
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.600, -89.900

Several trees were blown down along Highway 40 near Bush.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5321568.